Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Minimal graphs in $\mathbb{R}^3$ over convex domains

Author: Michael Dorff
Journal: Proc. Amer. Math. Soc. 132 (2004), 491-498
MSC (2000): Primary 49Q05, 53A10, 30C45
Published electronically: June 18, 2003
MathSciNet review: 2022374
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Krust established that all conjugate and associate surfaces of a minimal graph over a convex domain are also graphs. Using a convolution theorem from the theory of harmonic univalent mappings, we generalize Krust's theorem to include the family of convolution surfaces which are generated by taking the Hadamard product or convolution of mappings. Since this convolution involves convex univalent analytic mappings, this family of convolution surfaces is much larger than just the family of associated surfaces. Also, this generalization guarantees that all the resulting surfaces are over close-to-convex domains. In particular, all the associate surfaces and certain Goursat transformation surfaces of a minimal graph over a convex domain are over close-to-convex domains.

References [Enhancements On Off] (What's this?)

  • 1. Berglund, J. and W. Rossman, Minimal surfaces with catenoid ends, Pacific J. Math. 171, no. 2, (1995), 353-371. MR 97a:53007
  • 2. Clunie, J. and T. Sheil-Small, Harmonic univalent functions, Ann. Acad. Sci. Fenn. Ser. A.I Math. 9 (1984), 3-25. MR 85i:30014
  • 3. Dierkes, U., S. Hildebrandt, A. Küster, and O. Wohlrab, Minimal Surfaces I, Grundlehren der mathematischen Wissenschaften, vol. 295, Springer-Verlag, Berlin-Heidelberg-New York, 1991. MR 94c:49001a
  • 4. Duren, P., A survey of harmonic mappings in the plane, Texas Tech. Univ., Math. Series, Visiting Scholars Lectures, 1990-1992 18 (1992), 1-15.
  • 5. Duren, P. Harmonic Mappings in the Plane, in preparation.
  • 6. Duren, P. and W. R. Thygerson. Harmonic mappings related to Scherk's saddle-tower minimal surface, Rocky Mountain J. Math. 30 (2000), 555-564. MR 2001i:58019
  • 7. Karcher, H., Construction of minimal surfaces, Lecture Notes no. 12, SFB256, Bonn, 1989.
  • 8. Karcher, H., Construction of higher genus embedded minimal surfaces in Geometry and topology of submanifolds, III (Leeds, 1990), 174-191, World Sci. Publishing, River Edge, NJ, 1991. MR 96e:53012
  • 9. Karcher, H. and Polthier, K., Construction of triply periodic minimal surfaces, Philos. Trans. Roy. Soc. London A 354 (1996), 2077-2104. MR 97i:53008
  • 10. Nitsche, J. C. C., Lectures on Minimal Surfaces, vol. 1 , Cambridge University Press, Cambridge, 1989. MR 90m:49031
  • 11. Osserman, R., A Survey of Minimal Surfaces, Dover Publications, New York, 1986. MR 87j:53012
  • 12. Rossman, W., Minimal surfaces in $\R ^3$ with dihedral symmetry, Tohoku Math. J. (2) 47, no. 1, (1995), 31-54. MR 95m:53009
  • 13. Rossman, W., New examples of minimal surfaces, in Geometry and global analysis, Tohoku Univ., Sendai, 1993, pp. 369-377. MR 96f:53015
  • 14. Sheil-Small, T., Constants for planar harmonic mappings, J. London Math. Soc. 2 42 (1990), 237-248. MR 91k:30052
  • 15. Wei, Fu Sheng, Some existence and uniqueness theorems for doubly periodic minimal surfaces, Invent. Math. 109, no. 1, (1992), 113-136. MR 93c:53004

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 49Q05, 53A10, 30C45

Retrieve articles in all journals with MSC (2000): 49Q05, 53A10, 30C45

Additional Information

Michael Dorff
Affiliation: Department of Mathematics, Brigham Young University, Provo, Utah 84602-6539

Received by editor(s): December 19, 2000
Received by editor(s) in revised form: October 14, 2002
Published electronically: June 18, 2003
Additional Notes: This work was supported in part by a grant from the University of Missouri Research Board
The author thanks the referee for his suggestions
Communicated by: Bennett Chow
Article copyright: © Copyright 2003 American Mathematical Society

American Mathematical Society